MAUDE Adverse Event Report: MC3 INC. VITALFLOW CONSOLE; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

MC3 INC. VITALFLOW CONSOLE; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 58100
Medical Device Problem Codes Device Alarm System (1012); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the use of the vitaflow console instrument, the console screen went white for about 30 seconds before returning to normal.The alarm history indicated an e70 alarm.The instrument was replaced.There was no impact on the patient associated with this event.Medtronic received additional information that no external transducers were used to measure on the inlet and outlet sides.The instrument is not currently in use and the issue only occurred once.The instrument was not plugged into a power strip with the correct amperage to power all the devices they had plugged into it.Medtronic received additional information that there was no other equipment in the room, particularly high frequency devices.The console was not in a room adjacent to other equipment which is capable of generating radio frequency energy or high-power devices when the error occurred.It was stated that the console was not being moved often, it was just to transported on occasion to the operating room ct.Patient's who are walking the instrument will be moved more but this is not every patient.The console was not moved right before this issue happened.The air/oxy blender was mounted on the cart.The heater/cooler was on the bottom shelf.The instrument is cleaned by wiping it with santi cloths when the procedure is finished or if blood is visible.The customer was not trying to export the case logs when the screen went gray and nothing was connected to the usb port.Nothing was connected to the data streaming port.The oxygenator data cables were plugged in.The vitalflow power strip did have the vitalflow console and a cardioquip plugged in.The vitalflow power strip was then plugged into another power strip that had a mobile computer workstation plugged into it as well.The customer stated that they do not often go to the alarm history screen or navigate to the alarm limit screens.So2 calibration is performed every night.Perfusion did not seem to be interacting with the instrument when the screen went grey.It was stated that a backup system is ready but it does not get turned on until it is time to put the patient on support.Sometimes it could be an hour, sometimes it might be 10 minutes.The pump is not kept on and running while it is not in use.The customer stated that they want the ability to monitor negative venous pressure and a second flow probe.Between cases, the instrument is stored plugged in completely off in the sterile core of the operating room.

Brand Name
VITALFLOW CONSOLE
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23367682
Report Number3011468686-2025-00095
Device Sequence Number21056342
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58100
Device Catalogue Number58100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer05/19/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3011468686-10/10/2025-00
Patient Sequence Number1
Patient SexUnknown